Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 215, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 4, 2012, 8:57 PM CDT for 4 counties in Iowa; Dixon County, Nebraska; Union County, South Dakota. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2012, 8:57 PM CDT (01:57 UTC)
- Expired
- Sep 4, 2012, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cherokee County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:30 PM CDT | TSTM WND DMG | Remsen, IA | NEAR REMSEN. WIND BLEW OUT A HOUSE WINDOW. TREE LIMBS DOWN. |
| Sep 4, 9:40 PM CDT | TSTM WND DMG | Marcus, IA | TREES DOWN. |
| Sep 4, 9:42 PM CDT | TSTM WND GST 60 | 8 Sse Remsen, IA | POWER OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2236 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS53 KFSD 050157
SVRFSD
IAC035-149-167-193-NEC051-SDC127-050245-
/O.NEW.KFSD.SV.W.0215.120905T0157Z-120905T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 PM CDT TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
PLYMOUTH COUNTY IN NORTHWEST IOWA...
SOUTHERN SIOUX COUNTY IN NORTHWEST IOWA...
NORTHERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
EXTREME EAST CENTRAL DIXON COUNTY IN NORTHEAST NEBRASKA...
SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 945 PM CDT
* AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRAIG TO
NORTH SIOUX CITY...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRUBLE...MERRILL AND HINTON AROUND 910 PM CDT...
LE MARS AROUND 915 PM CDT...
MOVILLE AROUND 930 PM CDT...
REMSEN AROUND 935 PM CDT...
KINGSLEY AROUND 940 PM CDT...
MARCUS...PIERSON...CLEGHORN AND CORRECTIONVILLE AROUND 945 PM
CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRUNSVILLE AND OYENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4251 9652 4252 9654 4251 9662 4253 9663
4252 9673 4294 9658 4291 9564 4256 9573
4256 9574 4247 9575
TIME...MOT...LOC 0157Z 270DEG 29KT 4291 9633 4256 9645
WIND...HAIL 70MPH 1.00IN
$$
CHENARD1 follow-up statement
951
WWUS53 KFSD 050226
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 PM CDT TUE SEP 4 2012
IAC035-149-167-193-NEC051-SDC127-050245-
/O.CON.KFSD.SV.W.0215.000000T0000Z-120905T0245Z/
SIOUX IA-PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DIXON NE-UNION SD-
926 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...EXTREME EAST CENTRAL DIXON...NORTHERN WOODBURY...WESTERN
CHEROKEE...PLYMOUTH AND SOUTHERN SIOUX COUNTIES UNTIL 945 PM CDT...
AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ALTON TO
HINTON...MOVING EAST AT 35 MPH.
AT THIS TIME...CIRCULATIONS ON DOPPLER RADAR INDICATED THAT THE
STRONGEST WINDS WERE IN EAST CENTRAL PLYMOUTH COUNTY JUST EAST TO
SOUTHEAST OF LE MARS.
SEVERE THUNDERSTORMS WILL BE NEAR...
REMSEN AROUND 935 PM CDT...
MOVILLE AROUND 940 PM CDT...
KINGSLEY...MARCUS...CLEGHORN AND PIERSON AROUND 945 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4251 9652 4252 9654 4251 9662 4253 9663
4252 9673 4294 9658 4291 9564 4256 9573
4256 9574 4247 9575
TIME...MOT...LOC 0224Z 270DEG 29KT 4291 9603 4256 9623
WIND...HAIL 60MPH 1.00IN
$$
MJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:25 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 4, 3:25 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT TUE SEP 4 2012 .DISCUSSION.../ISSUED AT 325 PM CDT/ DIFFUSE BOUNDARY IN NORTHWEST IOWA BEGINNING TO LIFT NORTHWARD AS A WARM FRONT THIS AFTERNOON AS SURFACE LOW PRESSURE STRENGTHENS OVER THE BLACK HILLS. MIXING HAS ALLOWED DEWPOINTS TO DRAMATICALLY FALL THIS AFTERNOON ACROSS THE NORTHWESTERN TWO THIRDS OF THE CWA...WHILE DEEPER MOISTURE HAS ALLOWED DEWPOINTS TO REMAIN IN THE 60S ACROSS NORTHWEST IOWA. INSTABILITY CONTINUES TO INCREASE THIS AFTERNOON...ESPECIALLY ACROSS OUR SOUTHEASTERN HALF OF THE FORECAST AREA WHERE CAPE VALUES ARE GREATER THAN 1500 J/KG...WITH INCREASING LAPSE RATES AND STRENGTHENING WESTERLIES BRINGING SHEAR UP AROUND 40 KT. SO FAR...CAPPING IS PREVENTING CONVECTION FROM DEVELOPING...HOWEVER WITH KSUX ALREADY 95/65 EXPECT THE CAPPING TO BE SURPASSED SOON. THE HRRR AND NAM CONTINUE TO DEPICT CONVECTION MOVING NORTHEASTWARD INTO THE MISSOURI VALLEY...EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA LATE THIS AFTERNOON THROUGH THE EVENING. IF CONVECTION DOES MANAGE TO FIRE IN THIS AREA...STORMS COULD POTENTIALLY BECOME SEVERE WITH LARGE HAIL TO AROUND WALNUT SIZE AND WIND GUSTS TO 70 MPH. FURTHER WEST...HIGH BASED CUMULUS FIELD NOW MOVING INTO OUR WESTERN BORDER. ISOLATED HIGH BASED CONVECTION WILL BE POSSIBLE IN OUR WESTERN HALF THIS AFTERNOON AND EVENING...BUT EXPECT LITTLE TO NO SEVERE WEATHER IN THIS AREA WITH SUCH DRY LOW AND MID LEVELS. AS THE LOW BEGINS TRACKING EAST NORTHEAST ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT...THE TRAILING COLD FRONT WILL SHIFT THE CONVECTION INTO CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA WHERE CONDITIONS ARE MORE FAVORABLE FOR PRECIPITATION. WINDS WILL LIKELY BECOME FAIRLY BREEZY FROM THE WEST NORTHWEST LATE TONIGHT. LOWS TONIGHT WILL RANGE FROM THE MID 50S FAR NORTHWEST TO THE MID 60S FAR SOUTHEAST. RELATIVELY QUIET WEATHER WITH MILDER TEMPERATURES EXPECTED FOR WEDNESDAY AS SURFACE HIGH PRESSURE SETTLES IN BEHIND THE EXITING SYSTEM. NORTH NORTHWEST WINDS WILL REMAIN A LITTLE BREEZY THROUGH THE DAY...BUT SKIES WILL BE SUNNY AND HIGHS ARE EXPECTED IN THE 70S. / HIGH PRESSURE WILL BUILD IN OVER THE AREA FOR WEDNESDAY NIGHT. THUS TRENDED LOWS TOWARDS THE COOLER SIDE OF GUIDANCE...GENERALLY UPPER 40S TO LOWER 50S. A MID LEVEL WAVE AND SOME CLOUD COVER MAY BEGIN ENTERING OUR WEST BY LATE NIGHT...THUS DID NOT GO QUITE AS COOL AS I WOULD HAVE IF COMPLETELY CLEAR SKIES WERE MORE LIKELY. MID LEVEL FORCING OVERHEAD ON THURSDAY OUT AHEAD OF OUR NEXT WAVE...ALSO SHOULD SEE DECENT ISENTROPIC LIFT. ATMOSPHERE WILL BE ON THE DRY SIDE THOUGH...THUS FOLLOWED THE NAM AND GFS IDEA OF A DRY DAY. HOWEVER SHOULD SEE AT LEAST SOME MID LEVEL CLOUD COVER...AND WITH DECENT MID LEVEL LAPSE RATES...WOULD NOT BE SURPRISED TO SEE A FEW ELEVATED SHOWERS AND THUNDERSTORMS. THINK THE ECMWF IS PROBABLY OVERDOING CONVECTION THURSDAY...BUT LOW POPS MAY NEED TO BE ADDED ON FUTURE SHIFTS IF MODELS TREND A LITTLE MOISTER IN THE MID LEVELS. WITH UNCERTAINTY ON CLOUD COVER...FOLLOWED A BLEND OF THE COOLER MOS AND THE WARMER BIAS CORRECTED NAM FOR HIGHS...GENERALLY MID 70S SOUTHWEST MINNESOTA TO LOW TO MID 80S ELSEWHERE. SURFACE LOW TO OUR WEST ON THURSDAY WILL PRODUCE BLUSTERY SOUTH SOUTHEAST WINDS WEST OF THE JAMES RIVER...WITH GUSTS AROUND 25 TO 30 MPH POSSIBLE. THE BETTER MOISTURE AND DEEP LAYER FORCING MOVES ACROSS THE CWA THURSDAY NIGHT. THUS LOOKS LIKE A GOOD CHANCE OF SEEING SOME SHOWERS IN MOST AREAS. INSTABILITY IS ON THE LOW SIDE...BUT SHOULD SEE AT LEAST A COUPLE HUNDRED J/KG OF ELEVATED CAPE. SO THINKING WE SEE AT LEAST SOME EMBEDDED THUNDER. WITH THE CLOUDS AND SHOWERS AROUND...LOWS WILL STAY A BIT WARMER THAN WEDNESDAY NIGHT...MAINLY IN THE 50S. COULD SEE SOME LINGERING SHOWERS ACROSS NORTHWEST IOWA FRIDAY MORNING...BUT THESE SHOULD EXIT THE AREA BY AFTERNOON AS THE TROUGH AXIS AND DEEPER MOISTURE PUSHES EAST. EXPECT TO SEE GRADUAL CLEARING FROM NORTH TO SOUTH DURING THE DAY. MUCH COOLER AIR WILL BE ADVECTED IN BEHIND THE FRONT FOR FRIDAY...AND THIS COMBINED WITH THE LINGERING CLOUD COVER...SHOULD HOLD HIGHS IN THE MID 60S TO LOWER 70S. AS WE HEAD INTO THE WEEKEND...OUR UPPER LEVEL LOW WILL PUSH EAST AND DIG A DEEP TROUGH INTO THE EASTERN PART OF THE COUNTRY. MEANWHILE A STRONG RIDGE WILL BUILD INTO THE ROCKIES. OUR AREA WILL REMAIN IN BETWEEN THE TWO MAKING TEMPERATURES A BIT TRICKY. WE WILL TEND TO SEE A WARMING TREND INTO EARLY NEXT WEEK...BUT HOW WARM DEPENDS ON THE STRENGTH AND POSITION OF THE ABOVE MENTIONED FEATURES. TRENDED HIGHS A BIT ABOVE CONSENSUS SUNDAY THROUGH TUESDAY CLOSER TO THE 0Z ECMWF AND HPC GUIDANCE. THIS GIVES 70S ON SATURDAY...AND UPPER 70S TO MID 80S SUNDAY THROUGH TUESDAY. THE NEW 12Z ECMWF HAS TRENDED STRONGER WITH THE RIDGE AND THUS WARMER WITH TEMPERATURES...SO WILL HAVE TO MONITOR MODEL TRENDS THIS PERIOD. LOWS FRIDAY AND SATURDAY NIGHT LOOK TO BE ON THE COOL SIDE...WITH LIGHT WINDS AND CLEAR SKIES EXPECTED. LOWERED THEM A LITTLE BELOW CONSENSUS...WITH MAINLY MID AND UPPER 40S EXPECTED. AS THE RIDGE BUILDS CLOSER...LOWS SHOULD WARM INTO THE 50S BY SUNDAY NIGHT. LOOKS DRY SATURDAY THROUGH TUESDAY. PROBABLY WILL SEE OUR NEXT COLD FRONT APPROACH SOMETIME AROUND TUESDAY...HOWEVER AT THIS TIME DOES NOT UPPER TO BE MUCH MOISTURE WITH IT. /CHENARD && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ VFR CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 22Z IN THE 129 CORRIDOR AND EASTWARD AHEAD OF A COLD FRONT. TEMPORARY MVFR CONDITIONS IN THE THUNDERSTORMS ARE POSSIBLE AFTER 00Z. GUSTY NORTHWEST WINDS OF 10 TO 20 KNOTS WILL FOLLOW BEHIND THE FRONT OVERNIGHT AND INTO WEDNESDAY MORNING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, Sep 4, 11:32 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1132 AM CDT TUE SEP 04 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1132 AM CDT TUE SEP 04 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS EAST OF A LINE FROM DE SMET TO LAKE ANDES SOUTH DAKOTA. A FEW ISOLATED STORMS COULD BECOME STRONG TO SEVERE LATE THIS AFTERNOON THROUGH THE EVENING...MAINLY ACROSS NORTHWEST IOWA. HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE IN SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 5 PM CDT TODAY UNTIL 1 AM CDT WEDNESDAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 4, 6:55 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 4 N WHITE LAKE 43.78N 98.71W
09/04/2012 E1.00 INCH AURORA SD PUBLIC
A FEW STONES UP TO QUARTER SIZE, MOST SMALLER.
&&
WILLIAMSLocal storm report, Sep 4, 6:58 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
658 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 6 S WOLSEY 44.32N 98.47W
09/04/2012 E0.88 INCH BEADLE SD TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE GROUND.
&&
CHENARDLocal storm report, Sep 4, 7:42 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL DELMONT 43.27N 98.16W
09/04/2012 E1.00 INCH DOUGLAS SD PUBLIC
QUARTER SIZE HAIL AND WIND GUSTS OF AT LEAST 60 MPH.
MINOR DAMAGE TO A METAL BARN.
&&
CHENARDLocal storm report, Sep 4, 8:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 SSE CANOVA 43.80N 97.45W
09/04/2012 E1.00 INCH MCCOOK SD PUBLIC
&&
WILLIAMSLocal storm report, Sep 4, 8:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
832 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 3 SSE MITCHELL 43.69N 98.01W
09/04/2012 E60 MPH DAVISON SD TRAINED SPOTTER
ESTIMATED 40 TO 60 MPH WINDS.
&&
MFUHSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 46 min |
| Sep 4, 8:55 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 50 min |
| Sep 4, 9:32 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 58 min |
| Sep 4, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more | 61 min |
| Sep 4, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 45 min |
| Sep 4, 10:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 47 min |
| Sep 4, 10:45 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 45 min |
| Sep 4, 11:27 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 48 min |
| Sep 4, 7:13 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 47 min |
| Sep 4, 7:37 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld | 38 min |
| Sep 4, 7:49 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 41 min |
| Sep 4, 7:59 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 31 min |
| Sep 4, 8:27 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 33 min |
| Sep 4, 8:52 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Lincoln, McCook, Minnehaha, Moody, Turner | 38 min |
| Sep 4, 9:28 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.